How are you?
Idiopathic peripheral neuropathy occurs due to unknown cause. It usually occurs in people over 60 years old and progresses very slowly.
The typical symptoms are tingling, numbness, pain, faintness and muscle cramps.
Treatment is mainly by OTC pain medications, and special therapeutic shoes.
Canomad syndrome is a very rare disease characterized by chronic ataxic neuropathy, opthalmoplegia, IgM paraproteins, cold agglutinins and disialosyl antibodies.
Treatment is mainly with IVIG antibodies and steroids.
I am a 65 yr old woman, and have had this worsening condition for three years now. Following an incidence of bilateral leg ulcers.
I have all the symptoms you mention. IgM paraproteins I have, though after infusions of Pamidronate they have decreased. My initial diagnosis was thought to be MM or Amyloid, but changed to MGUS and Hypercalcemia, when the paraprotein levels improved, and blood tests show that not to be the case. The latter is also under control now. I have not heard of opthalmoplegia however. It sounds like it is something to with the eyes. I have a lazy eye and double vision quite often.
I have severe neuropathy in both legs, feet and hands. I have a Roto cuff ultra sound tomorrow actually, as my R arm and shoulder are V painful. I am Vit B12 deficient, and have injections every three months now. I'm also on Potassium, my latest blood tests show a 3.2 level. I take Razene for a very itchy skin and Amytriptaline also.
Other blood tests have gone to USA, and will take weeks for a result to come back. But the Dr mentoned Canomad to me as a possible diagnosis.
I try to understand all these medical words but they really are all so new to me, and trying to fit them together is not easy. What is the worst that can happen if it is Canomad? is there anything I can do to lessen the affects of it, and help lessen this bad neuropathy.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.